EconPapers    
Economics at your fingertips  
 

The Theoretical Shapley-Shubik Probability of an Election Inversion in a Toy Symmetric Version of the U.S. Presidential Electoral System

Olivier de Mouzon, Thibault Laurent, Michel Le Breton and Dominique Lepelley
Additional contact information
Olivier de Mouzon: TSE-R - Toulouse School of Economics - UT Capitole - Université Toulouse Capitole - UT - Université de Toulouse - EHESS - École des hautes études en sciences sociales - CNRS - Centre National de la Recherche Scientifique - INRAE - Institut National de Recherche pour l’Agriculture, l’Alimentation et l’Environnement
Thibault Laurent: TSE-R - Toulouse School of Economics - UT Capitole - Université Toulouse Capitole - UT - Université de Toulouse - EHESS - École des hautes études en sciences sociales - CNRS - Centre National de la Recherche Scientifique - INRAE - Institut National de Recherche pour l’Agriculture, l’Alimentation et l’Environnement
Michel Le Breton: TSE-R - Toulouse School of Economics - UT Capitole - Université Toulouse Capitole - UT - Université de Toulouse - EHESS - École des hautes études en sciences sociales - CNRS - Centre National de la Recherche Scientifique - INRAE - Institut National de Recherche pour l’Agriculture, l’Alimentation et l’Environnement

Post-Print from HAL

Abstract: In this article, we evaluate asymptotically the probability ϕ(n) of an election inversion in a toy symmetric version of the US presidential electoral system. The novelty of this paper, in contrast to all the existing theoretical literature, is to assume that votes are drawn from an IAC (Impartial Anonymous Culture)/Shapley–Shubik probability model. Through the use of numerical methods, it is conjectured, that n−−√ϕ(n) converges to 0.1309 when n (the size of the electorate in one district) tends to infinity. It is also demonstrated that ϕ(n)=o(ln(n)3n−−−−√) and ϕ(n)=Ω(1n√).

Keywords: Electoral system; Election Inversions; Impartial Anonymous Culture (search for similar items in EconPapers)
Date: 2020-04
New Economics Papers: this item is included in nep-gth and nep-pol
Note: View the original document on HAL open archive server: https://hal.science/hal-02547744v1
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Published in Social Choice and Welfare, 2020, 54 (2-3), pp.363-395. ⟨10.1007/s00355-018-1162-0⟩

Downloads: (external link)
https://hal.science/hal-02547744v1/document (application/pdf)

Related works:
Journal Article: The theoretical Shapley–Shubik probability of an election inversion in a toy symmetric version of the US presidential electoral system (2020) Downloads
Working Paper: The Theoretical Shapley-Shubik Probability of an Election Inversion in a Toy Symmetric Version of the U.S. Presidential Electoral System (2018) Downloads
Working Paper: The Theoretical Shapley-Shubik Probability of an Election Inversion in a Toy Symmetric Version of the U.S. Presidential Electoral System (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-02547744

DOI: 10.1007/s00355-018-1162-0

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-22
Handle: RePEc:hal:journl:hal-02547744